Tags

Type your tag names separated by a space and hit enter

Intravenous azithromycin-induced ototoxicity.
Pharmacotherapy. 1999 Feb; 19(2):245-8.P

Abstract

Intravenous azithromycin is increasingly administered for treatment of hospitalized patients with community-acquired pneumonia. Macrolide antibiotics cause ototoxicity, which occurs most frequently when high serum concentrations are achieved. Current dosing guidelines for intravenous azithromycin can result in much higher serum concentrations than is seen with oral administration. We describe a 47-year-old woman who developed complete deafness after receiving 8 days of intravenous azithromycin.

Authors+Show Affiliations

College of Pharmacy, University of Arizona, USA.No affiliation info availableNo affiliation info availableNo affiliation info availableNo affiliation info available

Pub Type(s)

Case Reports
Journal Article

Language

eng

PubMed ID

10030778

Citation

Bizjak, E D., et al. "Intravenous Azithromycin-induced Ototoxicity." Pharmacotherapy, vol. 19, no. 2, 1999, pp. 245-8.
Bizjak ED, Haug MT, Schilz RJ, et al. Intravenous azithromycin-induced ototoxicity. Pharmacotherapy. 1999;19(2):245-8.
Bizjak, E. D., Haug, M. T., Schilz, R. J., Sarodia, B. D., & Dresing, J. M. (1999). Intravenous azithromycin-induced ototoxicity. Pharmacotherapy, 19(2), 245-8.
Bizjak ED, et al. Intravenous Azithromycin-induced Ototoxicity. Pharmacotherapy. 1999;19(2):245-8. PubMed PMID: 10030778.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Intravenous azithromycin-induced ototoxicity. AU - Bizjak,E D, AU - Haug,M T,3rd AU - Schilz,R J, AU - Sarodia,B D, AU - Dresing,J M, PY - 1999/2/25/pubmed PY - 2001/3/28/medline PY - 1999/2/25/entrez SP - 245 EP - 8 JF - Pharmacotherapy JO - Pharmacotherapy VL - 19 IS - 2 N2 - Intravenous azithromycin is increasingly administered for treatment of hospitalized patients with community-acquired pneumonia. Macrolide antibiotics cause ototoxicity, which occurs most frequently when high serum concentrations are achieved. Current dosing guidelines for intravenous azithromycin can result in much higher serum concentrations than is seen with oral administration. We describe a 47-year-old woman who developed complete deafness after receiving 8 days of intravenous azithromycin. SN - 0277-0008 UR - https://www.unboundmedicine.com/medline/citation/10030778/full_citation L2 - https://onlinelibrary.wiley.com/resolve/openurl?genre=article&sid=nlm:pubmed&issn=0277-0008&date=1999&volume=19&issue=2&spage=245 DB - PRIME DP - Unbound Medicine ER -